MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45759
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a mini stick max 5f x 10cm.During a procedure, the micropuncture wire was inserted through the needle and the wire prolapse.When the wire was pulled out of the body, the soft tip remained in the patient; the wire had not been pulled back against the access needle.The tip of the wire was retrieved via a small incision assisted with hemostats.A new wire was placed and the procedure was continued.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one guidewire for evaluation.As received, the guidewire was returned in two pieces.Scar004463 and guidewire complaint sample were sent to supplier, heraeus medical for sample evaluation/root cause determination and dhr review of supplier lot.As per scar004463 response from heraeus medical, since there was no evidence that this failure mode can be caused by improper manufacture of this product, there are no reasons to think this is a manufacturer-related issue.The root cause is undeterminable at this moment for this issue.The reviews of the dhr demonstrate compliance and conformance to applicable procedures and specifications.The customer's reported complaint description of guidewire fractured and detached was confirmed.Although the complaint description is confirmed, a defnitive root cause for the failure cannot be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: note: if using hydrophilic guidewire, fill the wire holder (hoop) or bathe the guidewire with sterile normal saline for injection to ensure activation of the hydrophilic coating prior to the procedure.This may need to be repeated during the procedure by gently flushing the catheter with sterile normal saline solution for injection through the supplied flush assembly with the guidewire in place.C.Recommended tip location is at or below the axillary line.Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13237912
Report Number1317056-2022-00002
Device Sequence Number4727874
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number45759
Device Lot Number5707880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown